Alert archive / California / River Flood Warnings in 2023
River Flood Warning 12, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Mar 13, 2023, 10:35 PM PDT for Mendocino County, California. It took effect at Mar 14, 2023, 11:00 AM PDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2023, 10:35 PM PDT (05:35 UTC)
- In effect from
- Mar 14, 2023, 11:00 AM PDT
- Expired
- Mar 15, 2023, 3:41 AM PDT
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1).
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
859
WGUS46 KEKA 140535
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
1035 PM PDT Mon Mar 13 2023
...The National Weather Service in Eureka CA has issued a Flood
Warning for the following rivers in California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/eka.
The next statement will be issued Tuesday morning at 1030 AM PDT.
&&
CAC045-141745-
/O.NEW.KEKA.FL.W.0012.230314T1800Z-230315T0400Z/
/HOPC1.1.ER.230314T1845Z.230314T2100Z.230315T0330Z.NO/
1035 PM PDT Mon Mar 13 2023
...FLOOD WARNING IN EFFECT FROM TUESDAY MORNING TO LATE TOMORROW
EVENING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...From Tuesday morning to late tomorrow evening.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of
cropland on the right bank of river.
* ADDITIONAL DETAILS...
- At 9:45 PM PDT Monday the stage was 8.8 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 15.5 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.6 feet on 03/28/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS6 follow-up statements
999
WGUS86 KEKA 140921
FLSEKA
Flood Statement
National Weather Service Eureka CA
221 AM PDT Tue Mar 14 2023
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/eka.
The next statement will be issued this afternoon at 230 PM PDT.
&&
CAC045-142130-
/O.EXT.KEKA.FL.W.0012.230314T1800Z-230315T0600Z/
/HOPC1.1.ER.230314T1845Z.230314T2100Z.230315T0330Z.NO/
221 AM PDT Tue Mar 14 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO LATE THIS
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...From this morning to late this evening.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of
cropland on the right bank of river.
* ADDITIONAL DETAILS...
- At 2:00 AM PDT Tuesday the stage was 8.7 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 15.5 feet this afternoon. It
will then fall below flood stage this evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.6 feet on 03/28/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JMG189
WGUS86 KEKA 141513
FLSEKA
Flood Statement
National Weather Service Eureka CA
813 AM PDT Tue Mar 14 2023
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 815 PM PDT.
&&
CAC045-150315-
/O.EXT.KEKA.FL.W.0012.230314T2000Z-230315T0600Z/
/HOPC1.1.ER.230315T0100Z.230315T0200Z.230315T0300Z.NO/
813 AM PDT Tue Mar 14 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE THIS
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...From this afternoon to late this evening.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of
cropland on the right bank of river.
* ADDITIONAL DETAILS...
- At 8:00 AM PDT Tuesday the stage was 11.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15.1 feet this evening. It
will then fall below flood stage this evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.6 feet on 03/28/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
MKK994
WGUS86 KEKA 142356
FLSEKA
Flood Statement
National Weather Service Eureka CA
456 PM PDT Tue Mar 14 2023
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 400 AM PDT.
&&
CAC045-151100-
/O.EXT.KEKA.FL.W.0012.000000T0000Z-230315T1100Z/
/HOPC1.1.ER.230314T2051Z.230315T0200Z.230315T0745Z.NO/
456 PM PDT Tue Mar 14 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast to occur along the Russian River
near Hopland..
* WHERE...Russian River near Hopland.
* WHEN...Until late tonight.
* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 4:00 PM PDT Tuesday the stage was 16.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:00 PM PDT Tuesday was 16.1 feet.
- Forecast...The river is expected to rise to a crest of 16.9
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.9 feet on 12/29/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS459
WGUS86 KEKA 150440
FLSEKA
Flood Statement
National Weather Service Eureka CA
940 PM PDT Tue Mar 14 2023
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 500 AM PDT.
&&
CAC045-151200-
/O.EXT.KEKA.FL.W.0012.000000T0000Z-230315T1200Z/
/HOPC1.1.ER.230314T2051Z.230315T0200Z.230315T0600Z.NO/
940 PM PDT Tue Mar 14 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and will continue.
* WHERE...Russian River near Hopland.
* WHEN...Until late tonight.
* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 8:45 PM PDT Tuesday the stage was 16.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM PDT Tuesday was 16.7 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 4.9 feet early
Sunday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 01/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS869
WGUS86 KEKA 150717
FLSEKA
Flood Statement
National Weather Service Eureka CA
1217 AM PDT Wed Mar 15 2023
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/eka.
The next statement will be issued early this morning at 500 AM PDT.
&&
CAC045-151200-
/O.CON.KEKA.FL.W.0012.000000T0000Z-230315T1200Z/
/HOPC1.1.ER.230314T2051Z.230315T0200Z.230315T0600Z.NO/
1217 AM PDT Wed Mar 15 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THIS MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until early this morning.
* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 12:00 AM PDT Wednesday the stage was 15.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM PDT Tuesday was 16.7 feet.
- Forecast...The river is expected to fall below flood stage
early Wednesday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 01/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JMG519
WGUS86 KEKA 151041
FLSEKA
Flood Statement
National Weather Service Eureka CA
341 AM PDT Wed Mar 15 2023
...The Flood Warning is cancelled for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
CAC045-151145-
/O.CAN.KEKA.FL.W.0012.000000T0000Z-230315T1041Z/
/HOPC1.1.ER.230314T2051Z.230315T0200Z.230315T0600Z.NO/
341 AM PDT Wed Mar 15 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 3:30 AM PDT Wednesday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM PDT Tuesday was 16.7 feet.
- Forecast...The river is expected to continue falling below
flood stage this week.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JMGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 3:19 PM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 3:19 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
319 PM PDT Mon Mar 13 2023
.SYNOPSIS...Moderate to heavy rain, periods of gusty winds and
a threat for flooding are expected tonight through Tuesday. Drier
weather is expected Wednesday and Thursday with lighter rain
possible late in the week into the weekend.
&&
.DISCUSSION...A frontal system NW of the area will shift SE and
spread increasingly widespread and heavier rain across the area
through tonight. Heaviest rain is expected tonight into early
Tuesday as a plume of subtropical moisture streams into the area.
Low pressure will develop along the front W of the area tonight
in response to a digging upper trough over the E Pacific. This
feature will aid in the production another round of moderate to
heavy rain across the area late tonight and Wednesday. A Flood
Watch continues area-wide, with start and end times tailored to
the aforementioned rains. See the hydrology section below for more
specific river forecast information.
Southerly winds have also increased over the higher elevations.
Gusts around 50 mph have been observed and will continue though
this afternoon and early before the frontal wave diminishes.
Wind gusts will decrease tonight. Southerly winds will increase
again during the day Tuesday, particularly across Mendocino
and Lake Counties. Winds will shift to northerly and increase
over the coastal waters and adjacent land areas and coastal
headlands by late Tuesday afternoon as the surface low moves
inland. The path and strength of this low will influence how
strong the winds get and where the strongest winds develop. Wind
advisories continue in effect and may need to be extended into
the evening hours of Tuesday.
Snow levels will remain fairly high through the day Tuesday, then
drop Tuesday night as colder air filters into the area from the N. By
that time, precipitation will be winding down and becoming more
showery. As a result, the heaviest snows will occur in the highest
elevations of N Trinity County, with much lighter snows spreading to
lower elevations Tuesday night and early Wednesday. Early indications
are that we may be able to get by without any winter wx products.
Wednesday and Thursday are expected to be mostly dry. The coldest
night is expected to be Wednesday night as skies clear and winds
diminish. Lows will drop into the 20s across much of the N interior
with 30s along the coast. More precipitation is possible late in the
week, but amounts are expected to be generally light.
&&
.AVIATION...Numerous flight hazards occurred today as a storm system
with an associated cold front (from the NW) moved across the
region. SE-S winds were quite gusty, as well as increased "above
ground" winds that were the catalyst for probable marginal low
level winds shear through the morning hours. MVFR to IFR
conditions were most noted in heavier rain and just ahead of the
approaching frontal boundary. Matter fact, CEC reported a frontal
wind shift at 1:39 PM; surface wind decreased but Cig and Vis
further deteriorated. Another (subtropical-like) low pressure
system (SW of Mendocino) and the associated front will combined
with the Northwest front and track to the NE. This will bring
another bout of adverse weather to the region through tonight and
Tuesday...especially for the ACV and UKI terminals. /TAA
&&
.MARINE...A frontal boundary will stall over the southern waters
tonight as a compact surface low forms southwest of Cape Mendocino
by Tuesday morning. There is still some uncertainty with the
strength and progression of this low. Consensus is for a period of
near gales in at least the southern portion of the southern
waters, although the extent of these will depend on where the
front stalls out late tonight. However, there is much higher
confidence in blasting northerlies and steep seas developing
behind this low by Tuesday evening. Winds should settle down
around mid-week, though northerly waves will remain steep and
elevated.
&&
.HYDROLOGY...Area main stem rivers and tributaries will be on the
rise tonight through Tuesday. The Russian River at Hopland and
the Eel River at Fernbridge are both forecast to exceed flood
stage. Elsewhere, the Mad River at Arcata and Smith River at Dr
Fine Bridge are forecast to reach monitor stage this evening. All
other rivers will see rapid rises, but forecast to remain below
monitor stage at this time. Clear Lake may approach monitor stage
in the next five days, however. Last, all of this rain will also
bring the threat of small stream flooding and flood watches have
been issued for small stream and areal flooding through Tuesday
night for the entire region. /SEC/DJB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch through late Tuesday night for CAZ101>115.
Wind Advisory until 6 PM PDT this evening for CAZ104-106-
110.
Wind Advisory until 4 PM PDT this afternoon for CAZ105.
Wind Advisory from 6 AM to 5 PM PDT Tuesday for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Flood Watch through late Tuesday night for PZZ410.
Small Craft Advisory until 9 PM PDT this evening for PZZ450-
455-475.
Gale Warning from 4 PM Tuesday to 1 AM PDT Wednesday for
PZZ450.
Gale Warning from 4 PM Tuesday to 3 AM PDT Wednesday for
PZZ455.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ470.
Gale Warning from 2 PM Tuesday to 1 AM PDT Wednesday for
PZZ470.
Gale Warning from 8 AM Tuesday to 3 AM PDT Wednesday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 13, 5:07 AM PDT, 17 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 507 AM PDT Mon Mar 13 2023 CAZ101-102-141215- Coastal Del Norte-Del Norte Interior- 507 AM PDT Mon Mar 13 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON TODAY... ...FLOOD WATCH IN EFFECT FROM 8 AM THIS MORNING THROUGH LATE TUESDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is in effect noon today. A Flood Watch is in effect from 8 AM this morning through late Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-111>115-141215- Mendocino Coast-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 507 AM PDT Mon Mar 13 2023 ...FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from 2 PM this afternoon through late Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. A Wind Advisory will be in effect from 6 AM to 5 PM Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-141215- Northwestern Mendocino Interior- 507 AM PDT Mon Mar 13 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is in effect from noon today to 6 PM this evening. A Flood Watch is in effect from 2 PM this afternoon through late Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. A Wind Advisory will be in effect from 6 AM to 5 PM Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ105-141215- Northern Humboldt Interior- 507 AM PDT Mon Mar 13 2023 ...FLOOD WATCH IN EFFECT FROM 8 AM THIS MORNING THROUGH LATE TUESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from 8 AM this morning through late Tuesday night. A Wind Advisory is in effect from 9 AM this morning to 3 PM this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-104-106-141215- Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior- 507 AM PDT Mon Mar 13 2023 ...FLOOD WATCH IN EFFECT FROM 8 AM THIS MORNING THROUGH LATE TUESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from 8 AM this morning through late Tuesday night. A Wind Advisory is in effect from 9 AM this morning to 6 PM this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-141215- Northern Trinity-Southern Trinity- 507 AM PDT Mon Mar 13 2023 ...FLOOD WATCH IN EFFECT FROM 8 AM THIS MORNING THROUGH LATE TUESDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from 8 AM this morning through late Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch will be in effect through late Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Mar 13, 4:44 PM PDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PDT MON MAR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 3 SSE HONEYDEW 40.19N 124.10W
03/13/2023 E5.00 INCH HUMBOLDT CA EMERGENCY MNGR
MUDSLIDE INTO A STRUCTURE ON WILDER RIDGE
RD. DAMAGE UNKNOWN. ESTIMATED RAINFALL IN
THE AREA WAS 5 INCHES IN THE LAST 24 HOURS.
&&
RPALocal storm report, Mar 13, 4:50 PM PDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
450 PM PDT MON MAR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLOOD 2 NW FERNDALE 40.59N 124.28W
03/13/2023 HUMBOLDT CA DEPT OF HIGHWAYS
REAS CREEK FLOODED MERIDIAN ROAD NEAR
FERNDALE. ROADWAY IS CLOSED.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 5:19 PM PDT | Areal Flood Advisory | EKA | Humboldt | 29 hr |
| Mar 13, 5:23 PM PDT | Areal Flood Advisory | EKA | Humboldt | 29 hr |
| Mar 14, 5:07 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 17 hr |
| Mar 14, 6:12 AM PDT | Areal Flood Advisory | EKA | Humboldt, Lake, Mendocino, Trinity | 16 hr |
| Mar 14, 7:57 AM PDT | Areal Flood Advisory | EKA | Humboldt | 14 hr |
| Mar 14, 4:43 PM PDT | River Flood Warning | EKA | Mendocino | 11 hr |
Nearby
River Flood Warnings in California, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.